New York, 2005

Damaging Wind in New York, June 8, 2005

June 8, 2005 · NWS ALY · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before the first event at Jun 8, 4:32 AM EST, 10 hours 49 minutes earlier.

Area forecast discussion, Jun 8, 4:32 AM EST, 10 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
532 AM EDT WED JUN 8 2005

.SHORT TERM (TODAY THROUGH TONIGHT)...ANOTHER ACTIVE DAY EXPECTED
ACROSS THE ALY CWA. A STATIONARY FRONT WILL SLICE THE FA IN HALF AND
ALIGN ITSELF ALONG THE MOHAWK VALLEY THIS AFTERNOON. AREAS NORTH OF
THE FRONT WILL HAVE MORE CLOUDS AND HIGHS FROM THE MID 70S TO LOWER
80S WHILE AREAS SOUTH OF THE FRONT WILL HAVE MORE SUN WITH HIGHS
FROM THE UPPER 80S TO LOWER 90S. THIS FRONT WILL ACT AS A FOCUSING
MECHANISM FOR FUTURE CONVECTION AS WELL AS FOR CONVECTION WHICH WILL
BE MOVING EAST FROM THE EASTERN GREAT LAKES THIS MORNING. ELEVATED
CAPES OF 1500-2000 J/KG AND HELICITIES BETWEEN 100 AND 200 MAY ALLOW
40-60 KT WINDS ALOFT TO MIX TO THE SURFACE. IN ADDITION PRECIPITABLE
WATER VALUES RI8SE TO BETWEEN 1.5 AND 1.75 THIS AFTERNOON AND WITH
TRAINING OF CELLS A STRONG POSSIBILITY...LOCALIZED RAINFALL AMOUNTS
OVER 2 INCHES POSSIBLE. THE DECIDING FACTOR ON HOW STRONG THE STORMS
BECOME APPEARS TO BE SURFACE DEWPOINTS AND THETA E RIDGE IN LOWER
LEVELS. MODELS SUGGEST THAT DEWPOINTS WILL REACH CLOSE TO 70 IN MANY
AREAS AND IF THIS HAPPENS CAPES WOULD BE OVER 2000 J/KG...BUT IF
DEWPOINTS ONLY REACH MID 60S CAPES OF 1000-1500 J/KG EXPECTED AND
ACTIVITY LESS WIDESPREAD. AT THIS POINT HAVE ADDED SMALL
HAIL...STRONG GUSTY WINDS AND HEAVY RAIN TO FORECAST. ACTIVITY WILL
CONTINUE INTO EVENING HOURS AND THEN GRADUALLY DISSIPATE OVERNIGHT
WITH TEMPERATURES ONLY DROPPING INTO THE 60S.
&&

.LONG TERM (THURSDAY THROUGH TUESDAY)...WARM PERIOD IN STORE AS
LARGE RIDGE DOMINATES THE EASTERN US.  SKILL WILL BE EVIDENCED BY
HOW TO BEST TIME CONVECTIVE THREAT WITHOUT MENTIONING IT THROUGH THE
ENTIRE PERIOD. THE RIDGE HAS BEEN PROGGED STRONGER WITH TIME AND
EVENTUALLY ITS STRENGTH MAY SUPPRESS CONVECTION AT LEAST SOME OF THE
TIME. LOOK LIKE A TYPICAL MID SUMMER PATTERN RATHER THAN EARLY TO
MID JUNE.
&&

.AVIATION...FRONTAL BOUNDARY ACROSS REGION WILL BE FOCUS FOR
CONVECTION THIS AFTERNOON AND EVENING AS IT BECOME STALLED ACROSS
FORECAST AREA. CONVECTION MARCHING ACROSS MICHIGAN EARLY THIS
MORNING WILL MOVE EASTWARD REACHING FORECAST EARLY AFTERNOON. THE
CONVECTION WILL RIDE ALONG FRONTAL BOUNDARY. RIDGE BUILDS IN AND
STRENGTHENS TODAY AND THURSDAY. HAVE CONVECTION IN TAFS FOR A COUPLE
OF HOURS EARLY/MID AFTERNOON. OTHERWISE HAVE CB IN TAFS. PATCHY MVFR
FOG EARLY THIS MORNING MAINLY IN RIVER VALLEYS.
&&

.FIRE WEATHER...RELATIVE HUMIDITIES WILL DROP TO 40 TO 50 PERCENT IN
THE MID HUDSON VALLEY TODAY WITH 50 TO 60 PERCENT ACROSS THE REST OF
THE LOCAL AREA. RH WILL INCREASE TO 85 TO 95 PERCENT OVERNIGHT WITH
RISING DEW POINTS. RH WILL DROP TO AROUND 50 PERCENT ON THURSDAY.
SHOWERS AND THUNDERSTORMS WILL PRODUCE HEAVY DOWNPOURS.
&&

.HYDROLOGY...RIVERS...STREAMS AND RESERVOIRS CONTINUE TO RUN BELOW
NORMAL FOR EARLY JUNE. HUMIDITY LEVELS WILL BE ON THE RISE THIS
AFTERNOON. AFTERNOON/EVENING SHOWERS AND THUNDERSTORMS WILL BE
POSSIBLE IN WARM/HUMID AIRMASS INTO THE WEEKEND. PRECIPITABLE WATER
VALUES WILL BE ON THE INCREASE SO LOCALIZED HEAVY DOWNPOURS WILL
OCCUR WITH THE STORMS.
&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NY...NONE.
VT...NONE.

&&
Hazardous weather outlook, Jun 8, 4:03 AM EST, 11 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
503 AM EDT WED JUN 8 2005

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-091100-
BENNINGTON VT-EASTERN ALBANY NY-EASTERN COLUMBIA NY-
EASTERN DUTCHESS NY-EASTERN GREENE NY-EASTERN RENSSELAER NY-
EASTERN SCHENECTADY NY-EASTERN ULSTER NY-EASTERN WINDHAM VT-
HAMILTON NY-MONTGOMERY NY-NORTHERN BERKSHIRE MA-NORTHERN FULTON NY-
NORTHERN HERKIMER NY-NORTHERN LITCHFIELD CT-NORTHERN SARATOGA NY-
NORTHERN WARREN NY-NORTHERN WASHINGTON NY-SCHOHARIE NY-
SOUTHEAST WARREN NY-SOUTHERN BERKSHIRE MA-SOUTHERN FULTON NY-
SOUTHERN HERKIMER NY-SOUTHERN LITCHFIELD CT-SOUTHERN SARATOGA NY-
SOUTHERN WASHINGTON NY-WESTERN ALBANY NY-WESTERN COLUMBIA NY-
WESTERN DUTCHESS NY-WESTERN GREENE NY-WESTERN RENSSELAER NY-
WESTERN SCHENECTADY NY-WESTERN ULSTER NY-WESTERN WINDHAM VT-
503 AM EDT WED JUN 8 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEW YORK AND ADJACENT
WESTERN NEW ENGLAND.

.DAY ONE...
SCATTERED THUNDERSTORMS WILL MOVE FROM WEST TO EAST ACROSS EASTERN
NEW YORK AND ADJACENT WESTERN NEW ENGLAND ALONG A STATIONARY FRONT
THAT WILL BE ALIGNED ALONG THE MOHAWK VALLEY BEGINNING EARLY TO MID
AFTERNOON AND CONTINUING INTO THE OVERNIGHT HOURS. THE THUNDERSTORMS
MAY APPROACH SEVERE LIMITS WITH WIND GUSTS 45 TO 55 MPH AND HAIL
AROUND A HALF INCH. IN ADDITION HEAVY DOWNPOURS ASSOCIATED WITH THE
THUNDERSTORMS MAY PRODUCE RAINFALL AMOUNTS OF 1 TO 2 INCHES WITH
LOCALLY HIGHER AMOUNTS WHICH MAY RESULT IN FLOODING OF POORLY DRAINED
LOW LYING AREAS. THE THUNDERSTORMS ARE EXPECTED TO MOVE EAST AT 30 TO
40 MPH.

.DAYS TWO THROUGH SEVEN...
FROM THURSDAY THROUGH NEXT TUESDAY A WARM...HUMID AIRMASS WILL
DOMINATE THE WEATHER WITH A CHANCE OF THUNDERSTORMS EACH DAY
...ESPECIALLY DURING THE AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO THIS
EVENING. SKYWARN SPOTTERS FORWARD ANY REPORTS OF HAIL...LIGHTING
CAUSING INJURY OR DAMAGE OR RAINFALL AMOUNTS OF 1.5 INCHES OR MORE TO
THE NATIONAL WEATHER SERVICE.

The radar

The Burlington radar (KCXX), 109 km away, was scanning. The volume nearest the first event began at 20:20 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Washington

When
June 8, 3:21 PM EST
Where
Washington County, Whitehall
Measured
60 kt (69 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
43.550, -73.417

Trees were blown down, and power lines were knocked down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2005Every state in 2005This day in weather historyWarnings in New York, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5460343.